MAUDE Adverse Event Report: VERAN MEDICAL TECHNOLOGIES, INC SPIN ACCESS CATHETER, 90 DEGREE CATHETER; ENDOBRONCHIAL CATHETER

VERAN MEDICAL TECHNOLOGIES, INC SPIN ACCESS CATHETER, 90 DEGREE CATHETER; ENDOBRONCHIAL CATHETER
Model Number INS-5910
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 11/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There were three devices (ins-5410, ins-5910, and endobronchial forceps (model number unknown)) associated with the same reported event.Device relationship to the event could not be determined, as a result, a total of three (3) medical device reports associated with the same event are submitted.This report is two (2) of three (3) total reports (reference 300722345-2023-00005 and 3007222345-2023-00007).
 
Event or Problem Description
During a tissue sampling procedure, a 22ga needle was used inside a spin access catheter (90 degree).A coil break of the 22ga needle occurred while using the needle inside the spin access catheter.No samples were taken before the coil break.A 2-minute delay of the procedure was reported.The forceps were used to obtain samples.After the procedure, the patient had a small pneumothorax.As a precaution, the clinician placed a chest tube.The clinician could not determine whether or not it was associated with the 22 ga needle.The needle may have been extended for a short period of time during the procedure, however it was not used to obtain tissue samples. .
 
Additional Manufacturer Narrative
This report is being supplemented to provide information that was inadvertently not included in the initial medwatch report and to correct information provided in the initial medwatch report.Correction to b4 of the initial medwatch report: date of this report was 17-feb-2023.The subject device was not returned for evaluation and the lot number information was not provided.Based on the results of the investigation for the (b)(6) spin access catheter (subject device), the risk documentation provides the following as possible causes of a pneumothorax: 1.Incorrect instrument tip location reported caused by instrument tip location not consistent throughout manufacturing process or not properly quantified for each unit.2.User samples with device in anatomical area (across fissure or pleural wall) that is inappropriate or aggressive in location resulting in minor pneumothorax.3.Incorrect instrument tip location reported due to electromagnetic field for localization disturbed by emi or large metallic object in the field.A pneumothorax is a known risk of the device and the procedure.There is insufficient evidence to determine the root cause of the pneumothorax.This supplemental report is being submitted as a corrective action following a retrospective review of complaints in response to an observation from an external inspection.

Brand Name
SPIN ACCESS CATHETER, 90 DEGREE CATHETER
Common Device Name
ENDOBRONCHIAL CATHETER
Manufacturer (Section D)
VERAN MEDICAL TECHNOLOGIES, INC
1938 innerbelt business center
saint louis MO 63114
Manufacturer (Section G)
VERAN MEDICAL TECHNOLOGIES, INC
1938 innerbelt business center
saint louis MO 63114
Manufacturer Contact
jennifer andre
1938 innerbelt business center
saint louis, MO 63114
3146598500
MDR Report Key16400782
Report Number3007222345-2023-00006
Device Sequence Number5605343
Product Code JAK
UDI-Device Identifier00815686021153
UDI-Public00815686021153
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K170023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberINS-5910
Device Catalogue NumberINS-5910
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2021
Supplement Date Received by Manufacturer06/16/2023
Initial Report FDA Received Date02/17/2023
Supplement Report FDA Received Date08/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexFemale
Patient Weight79 KG